Analysis and numerical approximation of an elastic frictional contact problem with normal compliance

Volume 26 / 1999

Weimin Han, Mircea Sofonea Applicationes Mathematicae 26 (1999), 415-435 DOI: 10.4064/am-26-4-415-435

Abstract

We consider the problem of frictional contact between an elastic body and an obstacle. The elastic constitutive law is assumed to be nonlinear. The contact is modeled with normal compliance and the associated version of Coulomb's law of dry friction. We present two alternative yet equivalent weak formulations of the problem, and establish existence and uniqueness results for both formulations using arguments of elliptic variational inequalities and fixed point theory. Moreover, we show the continuous dependence of the solution on the contact conditions. We also study the finite element approximations of the problem and derive error estimates. Finally, we introduce an iterative method to solve the resulting finite element system.

Authors

  • Weimin Han
  • Mircea Sofonea

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image